Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 7, 2016, 4:34 PM CST for Crockett County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2016, 4:34 PM CST (22:34 UTC)
- Expired
- Mar 7, 2016, 5:15 PM CST
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Crockett County, TX
The radar
The Midland/Odessa radar (KMAF), 116 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
204
WUUS54 KSJT 072234
SVRSJT
TXC105-072315-
/O.NEW.KSJT.SV.W.0002.160307T2234Z-160307T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
434 PM CST MON MAR 7 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH WEST CROCKETT COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 515 PM CST
* AT 432 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF IRAAN...OR 18 MILES NORTH OF SHEFFIELD...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL CROCKETT COUNTY...MAINLY NORTH OF HIGHWAY 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3088 10184 3100 10187 3108 10185 3108 10147
3091 10164
TIME...MOT...LOC 2232Z 251DEG 27KT 3096 10177
HAIL...1.75IN
WIND...60MPH
$$1 follow-up statement
051
WWUS54 KSJT 072251
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
451 PM CST MON MAR 7 2016
TXC105-072315-
/O.CON.KSJT.SV.W.0002.000000T0000Z-160307T2315Z/
CROCKETT TX-
451 PM CST MON MAR 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR NORTH CENTRAL CROCKETT COUNTY...
AT 450 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
BEST...OR 16 MILES SOUTHWEST OF BIG LAKE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM HAS WEAKENED AND WILL REMAIN OVER MAINLY
RURAL AREAS OF NORTH CENTRAL CROCKETT COUNTY NORTH OF HIGHWAY 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3092 10176 3100 10180 3108 10176 3108 10147
3091 10164
TIME...MOT...LOC 2250Z 251DEG 27KT 3101 10162
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:53 PM CST, 41 minutes earlier.
Area forecast discussion, Mar 7, 3:53 PM CST, 41 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 353 PM CST MON MAR 7 2016 .SHORT TERM... (Tonight and Tomorrow) A dryline will mix east across the area during the day, reaching a Haskell to San Angelo to Ozona line by mid-afternoon, before retreating back to the west this evening. Scattered showers and a few thunderstorms are expected to develop east of the dryline Monday afternoon. Given the lack of strong instability due to the expected cloud cover east of the dryline, most developing storms should not reach severe levels, however, isolated strong storms this afternoon will be possible. As the upper low moves over northern Mexico tonight, disturbances in the southwest flow aloft will intensify over southwest Texas and spread over the forecast area tonight. Will continue the mention of likely PoPs over essentially all of the forecast area tonight with the dryline remaining west of the forecast area. Afternoon highs will be in the low to mid 70s with some upper 70s to the lower 80s along and west of the dryline. Morning lows tomorrow will range from the mid 50s west to the upper 50s and lower 60s east. .LONG TERM... (Tuesday Night Through Friday Night) ...Severe Weather Threat Diminishes... For the remainder of this week, the forecast remains essentially unchanged. By Tomorrow night, the upper low should be about 500 miles south southwest of El Paso, in Mexico. The best dynamics will be east of our counties by then; so, the threat of severe weather for our counties will be low. However, some stronger thunderstorms may linger in our eastern counties, mainly east of a line from Sonora to Throckmorton. For Wednesday, the upper low tracks just south the the Big Bend. Although most upper dynamics will be east of our counties on Wednesday, showers and thunderstorms remain possible. Also, another cold front will push south across West Central Texas on Wednesday and bring cooler temperatures. As the upper low tracks farther east Wednesday night, rain chances will continue for us, as isentropic upglide dominates. The main precipitation mode Wednesday night will be showers, with thunderstorms more isolated. The upper low moves over South Texas on Thursday, and wrap-around convection then will dominate our counties through Friday night. Again, showers will dominate, with only isolated thunderstorms. Overnight Friday night, the system finally lifts northeast. (Saturday through Sunday) ...Rain Ends... For the weekend, expect dry conditions with limited clouds. Temperatures rebound back above seasonal normals, with highs mainly in the 75 to 80 range. && .PRELIMINARY POINT TEMPS/POPS... Abilene 60 78 52 63 / 70 40 60 50 San Angelo 59 80 49 65 / 70 20 70 50 Junction 62 79 52 69 / 70 20 80 50 && .SJT Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Mar 7, 2:49 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CST MON MAR 7 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-082100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 249 PM CST MON MAR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EVENING, THE BEST CHANCE OF STORMS WILL BE AFTER MIDNIGHT AS AN UPPER DISTURBANCE MOVES ACROSS. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY MORNING, MAINLY EAST OF A HASKELL...ABILENE TO JUNCTION LINE. THE AREA OF SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXPAND ACROSS WEST CENTRAL TEXAS TUESDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Mar 7, 11:16 AM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1116 AM CST MON MAR 7 2016 TXZ073-139-154-071745- COLEMAN TX-MCCULLOCH TX-CONCHO TX- 1116 AM CST MON MAR 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLEMAN...NORTHEASTERN CONCHO AND NORTHWESTERN MCCULLOCH COUNTIES UNTIL 1145 AM CST... AT 1115 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DOOLE...OR 20 MILES SOUTHEAST OF PAINT ROCK...MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... STACY AROUND 1120 AM CST. WALDRIP AROUND 1125 AM CST. GOULDBUSK AROUND 1130 AM CST. ROCKWOOD AND VOSS AROUND 1135 AM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FISK...SHIELDS AND MOZELLE. LAT...LON 3127 9954 3141 9973 3177 9954 3161 9921 TIME...MOT...LOC 1715Z 216DEG 42KT 3139 9961
Special weather statement, Mar 7, 11:53 AM CST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1153 AM CST MON MAR 7 2016
TXZ140-071815-
BROWN TX-
1153 AM CST MON MAR 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN COUNTY UNTIL
1215 PM CST...
AT 1152 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MAY...OR 18 MILES NORTH OF EARLY...MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BROWN
COUNTY.
LAT...LON 3183 9895 3199 9914 3208 9903 3208 9893
3206 9891 3194 9883
TIME...MOT...LOC 1752Z 214DEG 45KT 3200 9893Special weather statement, Mar 7, 3:33 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
333 PM CST MON MAR 7 2016
TXZ140-072200-
BROWN TX-
333 PM CST MON MAR 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN COUNTY UNTIL
400 PM CST...
AT 332 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKE BROWNWOOD NEAR BYRDS STORE...OR 13 MILES NORTH OF EARLY...MOVING
NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MAY AROUND 340 PM CST.
LAT...LON 3181 9904 3188 9914 3208 9911 3208 9893
3206 9891 3189 9881
TIME...MOT...LOC 2132Z 216DEG 37KT 3193 9900Special weather statement, Mar 7, 4:07 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
407 PM CST MON MAR 7 2016
TXZ076-072230-
CROCKETT TX-
407 PM CST MON MAR 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 430 PM CST...
AT 407 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IRAAN...OR 17 MILES NORTHWEST OF SHEFFIELD...MOVING NORTHEAST AT 25
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CROCKETT COUNTY.
LAT...LON 3108 10197 3100 10176 3086 10169 3085 10185
3090 10189 3092 10187 3098 10197 3099 10199
3098 10201 3100 10204 3100 10209
TIME...MOT...LOC 2207Z 244DEG 20KT 3091 10197The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:16 AM CST | Special Weather Statement | SJT | McCulloch | 29 min |
| Mar 7, 11:53 AM CST | Special Weather Statement | SJT | Brown | 22 min |
| Mar 7, 3:33 PM CST | Special Weather Statement | SJT | Brown | 27 min |
| Mar 7, 4:07 PM CST | Special Weather Statement | SJT | Upton | 23 min |
| Mar 7, 5:14 PM CST | Special Weather Statement | SJT | Crockett | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.